Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Feb 27, 2011, 3:01 AM MST for 5 counties in Wyoming. It took effect at Feb 27, 2011, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 3:01 AM MST (10:01 UTC)
- In effect from
- Feb 27, 2011, 11:00 PM MST
- Expired
- Feb 27, 2011, 2:47 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2454 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182 WWUS75 KRIW 271001 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 301 AM MST SUN FEB 27 2011 ...STRONG WINDS POSSIBLE SUNDAY NIGHT AND MONDAY... .AN APPROACHING TROUGH FROM THE PACIFIC ALONG WITH AN UPPER LEVEL JET STREAK WILL POTENTIALLY PRODUCE HIGH WINDS ALONG THE ABSAROKAS AND ABSAROKA FOOTHILLS OVERNIGHT TONIGHT AND INTO MONDAY MORNING. WINDS ARE EXPECTED TO INCREASE ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE EARLY MONDAY MORNING AS WELL. WYZ002-272245- /O.NEW.KRIW.HW.A.0007.110228T0600Z-110301T1200Z/ ABSAROKA MOUNTAINS- 301 AM MST SUN FEB 27 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE MONDAY NIGHT. * SUMMARY AND TIMING...WIND SPEEDS WILL GRADUALLY INCREASE THIS EVENING AND COULD BEGIN TO GUST IN EXCESS OF 75 MPH AFTER 11 PM TONIGHT AND LAST INTO TUESDAY MORNING. * WIND...SUSTAINED WESTERLY WINDS OF 50 MPH WITH GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY MORNING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DANGEROUS ALONG AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ003-272245- /O.NEW.KRIW.HW.A.0007.110228T0600Z-110301T0000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 301 AM MST SUN FEB 27 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. * SUMMARY AND TIMING...WIND SPEEDS WILL GRADUALLY INCREASE THIS EVENING AND COULD BEGIN TO GUST IN EXCESS OF 60 MPH AFTER 11 PM TONIGHT AND LAST INTO MONDAY AFTERNOON. * WIND...SUSTAINED WESTERLY WINDS OF 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY MORNING. GUSTS COULD BE ERRATIC AT TIMES...ESPECIALLY AT CLARK. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DANGEROUS ALONG HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ WYZ019-272245- /O.NEW.KRIW.HW.A.0007.110228T0900Z-110301T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 301 AM MST SUN FEB 27 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * SUMMARY AND TIMING...WIND SPEEDS WILL GRADUALLY INCREASE TONIGHT AND COULD BEGIN TO GUST IN EXCESS OF 60 MPH AFTER MIDNIGHT TONIGHT AND LAST INTO MONDAY EVENING. * WIND...SUSTAINED SOUTHWESTERLY WINDS OF 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY MORNING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DANGEROUS ALONG AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$
1 follow-up statement
743 WWUS75 KRIW 272147 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 247 PM MST SUN FEB 27 2011 ...STRONG WINDS POSSIBLE TONIGHT THROUGH TUESDAY MORNING... .AN APPROACHING TROUGH FROM THE PACIFIC ALONG WITH AN UPPER LEVEL JET STREAK WILL POTENTIALLY PRODUCE HIGH WINDS ALONG THE WIND RIVER AND ABSAROKA MOUNTAINS AND ABSAROKA FOOTHILLS OVERNIGHT TONIGHT AND INTO TUESDAY MORNING. WINDS ARE EXPECTED TO INCREASE ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE EARLY MONDAY MORNING CONTINUING INTO MONDAY EVENING AS WELL. WYZ002-281000- /O.UPG.KRIW.HW.A.0007.110228T0600Z-110301T1200Z/ /O.NEW.KRIW.HW.W.0008.110228T0700Z-110301T1600Z/ ABSAROKA MOUNTAINS- 247 PM MST SUN FEB 27 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WIND SPEEDS WILL GRADUALLY INCREASE THIS EVENING AND COULD BEGIN TO GUST IN EXCESS OF 75 MPH AFTER MIDNIGHT TONIGHT AND LAST INTO TUESDAY MORNING. * WIND...SUSTAINED WESTERLY WINDS OF 50 MPH WITH GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY MORNING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DANGEROUS ALONG AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-281000- /O.UPG.KRIW.HW.A.0007.110228T0600Z-110301T0000Z/ /O.NEW.KRIW.HW.W.0008.110228T0700Z-110301T1600Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 247 PM MST SUN FEB 27 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WIND SPEEDS WILL GRADUALLY INCREASE THIS EVENING AND COULD BEGIN TO GUST IN EXCESS OF 60 MPH AFTER MIDNIGHT TONIGHT AND LAST INTO TUESDAY MORNING. * WIND...SUSTAINED WESTERLY WINDS OF 40 MPH WITH GUSTS IN EXCESS OF 65 MPH ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY MORNING. GUSTS COULD BE ERRATIC AT TIMES...ESPECIALLY AT CLARK. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DANGEROUS ALONG HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-281000- /O.UPG.KRIW.HW.A.0007.110228T0900Z-110301T0300Z/ /O.NEW.KRIW.HW.W.0008.110228T0900Z-110301T0700Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 247 PM MST SUN FEB 27 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT MST MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WIND SPEEDS WILL GRADUALLY INCREASE TONIGHT AND COULD BEGIN TO GUST IN EXCESS OF 60 MPH AFTER 2 AM TONIGHT AND LAST INTO MONDAY EVENING. * WIND...SUSTAINED SOUTHWEST WINDS OF 40 MPH WITH GUSTS IN EXCESS OF 66 MPH ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY EVENING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DANGEROUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ015-281000- /O.NEW.KRIW.HW.W.0008.110228T0700Z-110301T1600Z/ WIND RIVER MOUNTAINS EAST- 247 PM MST SUN FEB 27 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY. * SUMMARY AND TIMING...WIND SPEEDS WILL GRADUALLY INCREASE THIS EVENING AND COULD BEGIN TO GUST IN EXCESS OF 75 MPH AFTER MIDNIGHT TONIGHT AND LAST INTO TUESDAY MORNING. * WIND...SUSTAINED WESTERLY WINDS OF 50 MPH WITH GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY MORNING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DANGEROUS OVER SOUTH PASS TO THE RED CANYON OVERLOOK ON HIGHWAY 28. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ C.BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 26, 3:13 PM MST, 11 hours 48 minutes earlier.
Area forecast discussion, Feb 26, 3:13 PM MST, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 313 PM MST SAT FEB 26 2011 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A MAINLY DRY PERIOD IS IN STORE EXCEPT FOR SOME AREAS OF VERY LIGHT SNOW IN THE WESTERN MOUNTAINS. WITH WEST FLOW ALOFT A LEE SIDE SURFACE TROUGH WILL BE SUPPORTED WHICH WILL AID IN PRODUCING WINDY AREAS ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM SOUTH PASS TO MUDDY GAP. TEMPERATURES WILL WARM THROUGH MONDAY NIGHT. ALTHOUGH THE WINDS HAVE BEEN BLOWING...THE AMOUNT OF BLOWING SNOW HAS NOT BEEN WIDESPREAD ACROSS THE AREAS WHERE WINTER WEATHER ADVISORIES. THE WINTER WEATHER ADVISORIES HAVE BEEN CANCELLED. SOME HIGH CLOUDS WILL FILTER OVER THE AREA...OTHERWISE LOWER CLOUD COVER IS EXPECTED IN THE EAST. .LONG TERM...TUESDAY THROUGH SATURDAY MODIFIED ARCTIC FRONTAL BOUNDARY PUSHED BACK INTO NORTHERN WYOMING TUESDAY...RETREATS ON WEDNESDAY AND MAY MAKE ANOTHER RETURN TO THE NORTH FRIDAY NIGHT AND SATURDAY. OTHERWISE A FAST WESTERLY FLOW WITH A COUPLE OF DISTURBANCES TIMED TO MOVE ACROSS THE AREA WEDNESDAY NIGHT AND FRIDAY WILL BRING SNOWFALL MAINLY TO THE WESTERN MOUNTAINS. SLIGHT CHANCES OF SNOWFALL AND BREEZY TO WINDY CONDITIONS WILL ACCOMPANY EACH DISTURBANCE'S PASSAGE EAST OF THE DIVIDE. MEDIUM RANGE GLOBAL MODELS IN GOOD AGREEMENT OVERALL WITH SYNOPTIC SCALE FEATURES WITH UPPER RIDGE OF HIGH PRESSURE REMAINING NEAR 170W...WESTERN ALASKA WITH DOWNSTREAM ELONGATED TROUGH ALONG THE COAST OF BRITISH COLUMBIA AND DEEP VORTEX OVER NUNAVUT. FAST ZONAL FLOW TO UNDERCUT THIS PATTERN ACROSS THE U.S. BUT ALLOW THE ARCTIC FRONT TO MAKE A COUPLE OF ENCORE APPEARANCES WITH EACH PASSING SHORTWAVE. ECMWF FASTER THAN GFS OVERALL WITH SHORTWAVES IN THIS WESTERLY FLOW WITH SHORTWAVE ON MONDAY/MONDAY NIGHT DRIVING ARCTIC FRONT ACROSS NORTHERN BORDER TUESDAY MORNING. THE NEXT SHORTWAVE WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT WITH SNOW INCREASING ACROSS THE WEST WEDNESDAY. WARM FRONT WILL PUSH ARCTIC AIR FURTHER OUT INTO NORTHERN HIGH PLAINS WEDNESDAY. PACIFIC COLD FRONT WILL PUSH ACROSS THE AREA WEDNESDAY NIGHT SPREADING CHANCES OF SNOW SHOWERS EAST OF THE DIVIDE THROUGH THURSDAY MORNING. THE ARCTIC FRONT IS EXPECTED TO STAY TO THE NORTH OVER EASTERN MONTANA ON THURSDAY AND FRIDAY. ECMWF SHOWS CLIPPER DIVING SOUTHEAST INTO THE NORTHERN HIGH PLAINS LATE FRIDAY...PULLING THE ARCTIC FRONT BACK INTO NORTHERN WYOMING FRIDAY NIGHT WITH THE GFS AROUND 6 HOURS SLOWER. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING. LOCALIZED AREAS OF BLOWING SNOW ARE POSSIBLE ALONG THE WIND CORRIDOR FROM KRKS TO KCPR. BREEZY TO WINDY CONDITIONS WILL LAST THROUGH THE FORECAST PERIOD ALONG RIDGETOPS AND THE WIND CORRIDOR. PATCHY LIGHT FOG IS POSSIBLE IN THE BASINS FROM 04Z THROUGH 17Z...BRINGING LOCAL MVFR/IFR VSBY/CIGS. && .FIRE WEATHER... A DRYING TREND OVER THE AREA WILL EXTEND THROUGH MONDAY...EXCLUDING SOME VERY LIGHT SNOW IN THE NORTHWEST MOUNTAINS. WITH WEST FLOW ALOFT A LEE SIDE SURFACE TROUGH WILL BE SUPPORTED WHICH WILL AID IN PRODUCING WINDY AREAS ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM SOUTH PASS TO MUDDY GAP. TEMPERATURES WILL WARM THROUGH MONDAY WITH SOME DECREASE IN RELATIVE HUMIDITY...ESPECIALLY IN THE WINDY AREAS. MIXING HEIGHTS WILL GENERALLY BE BELOW 2500 FEET DURING THE DAY WITH POOR SMOKE DISPERSAL OUTSIDE OF THE WINDY AREAS. THE STRONG WINDS AND BETTER MIXING WILL PRODUCE SOME FAIR TO GOOD SMOKE DISPERSAL. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...AEM AVIATION...BERC FIRE WEATHER...C.BAKER
Hazardous weather outlook, Feb 26, 4:53 PM MST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 453 PM MST SAT FEB 26 2011 WYZ001>020-022>030-271300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 453 PM MST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG AND MOIST WESTERLY FLOW WILL BRING THE POSSIBILITY OF SIGNIFICANT SNOW ACCUMULATIONS WITH BLOWING AND DRIFTING SNOW IN THE NORTHWEST MOUNTAINS AND FAR WEST VALLEYS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:47 PM MST | High Wind Warning | RIW | Fremont, Hot Springs, Natrona, Park, Sublette, Sweetwater | 38 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.